I Depakote a good medicine

I Depakote a good medicine

A MyEpilepsyTeam Member said:

Depakote worked better for me than anything else I've taken. Problem was that I also gained 35 lbs because it's an appetite stimulant. I was also quite cooperative. I went seizure-free for 5 years and almost felt normal. My neuro changed my meds because I was gaining too much weight (which has been nearly impossible to get off). He put me on Topamax because it often has a weight-loss effect. It didn't and slowed my response time down so much I think I appeared retarded. Others on Topamax call it Dopamax - I don't recommend it! Now I'm on Lamictal and Trileptal and have seizures every 2 years. I'm really lucky. It could be so much worse.

posted about 2 years ago
A MyEpilepsyTeam Member said:

everyone is different and for me depakote caused more seizures.

posted about 1 month ago
A MyEpilepsyTeam Member said:

I was on Topamax for a while My appetite dropped and this was prescribed PRI ÀTELY

posted about 1 month ago
A MyEpilepsyTeam Member said:

I was on Depakote for years (different brand name, but the same thing) and while it did control my seizures, I also gained a lot of weight that I have never been able to get rid of. (It also had an impact on hormone levels etc. - it creates a side effect that mimics polycistic ovarian syndrome.) I also do not recommend Topamax - the impact on your ability to think is unbelievable. That said, I don't know of any medication that does not have a lot of side effects - you need to talk to your doctor about the possible options, then research them thoroughly and decide which balance of seizure control and side effects you can live with. (That's what I would do...)

posted about 2 years ago
A MyEpilepsyTeam Member said:

for me Depakote made me have more seizures than i already have. i had to get off of it the nexts couple of days of getting started with it.

posted about 2 years ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in